Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 30, NWS Melbourne, FL

April 14, 2016Okeechobee County, Saint Lucie County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 14, 2016, 9:29 PM EDT for Okeechobee County, Saint Lucie County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2016, 9:29 PM EDT (01:29 UTC)
Expired
Apr 14, 2016, 10:15 PM EDT
In force
46 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Okeechobee County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 78 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 1.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2016-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 714 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2016-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
714 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

573 
WUUS52 KMLB 150129
SVRMLB
FLC093-111-150215-
/O.NEW.KMLB.SV.W.0030.160415T0129Z-160415T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
929 PM EDT THU APR 14 2016

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ST. LUCIE COUNTY IN EAST CENTRAL FLORIDA...
  NORTHEASTERN OKEECHOBEE COUNTY IN EAST CENTRAL FLORIDA...

* UNTIL 1015 PM EDT

* AT 929 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT DRUM...
  MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FORT DRUM AND COUNTRY HILLS ESTATES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

&&

LAT...LON 2735 8098 2755 8100 2756 8047 2731 8044
TIME...MOT...LOC 0129Z 266DEG 23KT 2745 8084 

HAIL...1.00IN
WIND...60MPH
 
$$

LASCODY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:55 PM EDT, 5 hours 34 minutes earlier.

Area forecast discussion, Apr 14, 3:55 PM EDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
355 PM EDT THU APR 14 2016

.DISCUSSION...

...HIGHER RAIN CHANCES THROUGH THE END OF THE WEEK...

...HAZARDOUS BOATING/BEACH CONDITIONS THIS WEEKEND...

CURRENT-TONIGHT...
SHORT TERM MODELS...RAP40/HRRR/WRFARW...INDICATING THAT THE SHOWERS
AND STORMS SHOULD TRACK EAST AT AROUND 15 MPH FROM THE INTERIOR TO
THE COAST AND INTO THE ATLANTIC FROM LATE AFTERNOON THROUGH THE
EVENING IF NOT PAST MIDNIGHT.

TIME HEIGHT CROSS SECTIONS INDICATING THAT THE COMBINATION OF DEEP
MOISTURE...IMPULSES ALOFT CROSSING OVERHEAD DURING THE NIGHT WILL
KEEP RAIN CHANCES IN THE 50 TO 30 PERCENT NORTH TO SOUTH OVERNIGHT.
CROSS SECTIONS SHOW THAT MID LEVEL TEMPERATURES WILL STAY IN THE -
12C TO -14C RANGE WHICH WILL HELP TO STEEPEN MID LEVEL LAPSE RATES
AND MAINTAIN AT LEAST A SLIGHT CHANCE OF STORMS FOR THE EVENING.
GUIDANCE INDICATING THAT THE COASTAL TROUGHING WILL PERSIST THROUGH
THE NIGHT. THIS WILL MAKE FOR VARIABLE WINDS WHICH SHOULD BECOME
LIGHT TO CALM TOWARD SUNRISE. WINDS JUST ABOVE THE SURFACE LOOK TO A
LITTLE STRONGER AND FROM THE SOUTH. THIS USUALLY ENDS UP WITH LOW
CLOUDS TOWARD SUNRISE THAT LAST THROUGH MID MORNING. WILL HAVE TO BE
WARY OF LATE NIGHT FOG DUE TO LIGHT WINDS AND THE VERY MOIST
LOW/SURFACE LEVELS UP FOR LOW CLOUDS.

FRIDAY MORNING LOWS SHOULD BE IN THE LOW AND MID 60S AWAY FROM THE
COAST...COASTAL VOLUSIA AND NORTH BREVARD. LOWS FOR THE COAST MELBOURNE
SOUTH SHOULD BE IN THE MID AND UPPER 60S.

FRIDAY...
MODELS CONTINUE TO INDICATE AN INVERTED TROUGH OVER THE EAST CENTRAL
FLORIDA COASTAL WATERS. THIS SHOULD RESULT IN LIGHT WINDS DUE TO THE
PROXIMITY OF THE TROUGH AXIS. LATEST GUIDANCE FOR POP ON FRI PLACES
HIGHEST POP OVER THE SOUTHERN HALF OF THE FORECAST AREA WHERE BEST
MOISTURE AND A STATIONARY FRONT WERE LOCATED. CLOUD COVER SHOULD
HOLD DAYTIME HIGHS TO THE LOW 80S.

SAT-SUN...
GLOBAL MODELS CONSISTENT WITH THE TRANSITION OF A CTRL-ERN CONUS
"REX" BLOCK INTO AN OMEGA BLOCK BY 12Z SAT THAT WILL PERSIST THRU
THE WEEKEND. BY DAYBREAK SAT...A MID LVL LOW NEAR THE ARKLATEX IS
FCST TO DAMPEN OUT AND BECOME ABSORBED BY A STORM SYSTEM OVER THE W
ATLC WHILE A RESIDUAL AREA OF H50 VORT ASSOCD WITH THE LOW MEANDERS
ACROSS THE STATE. AXIS OF THE RIDGE ANCHORING THE OMEGA WILL
RETROGRADE FROM THE ERN GREAT LAKES DOWN THE OH RIVER VALLEY IN
TANDEM WITH THE WRN ATLC STORM SYSTEM...PRESSED SWD BY A LARGE POLAR
RIDGE BUILDING OVER CENTRAL/ERN CANADA. A BRISK SURGE OF NE FLOW
WILL DVLP BTWN THE ATLC LOW AND THE OH VALLEY HI THAT WILL GRADUALLY
SHUNT THE STALLED FRONTAL TROF FROM CENTRAL FL INTO THE FL STRAITS
BY LATE SUN NIGHT.

UNSETTLED WX PATTERN STILL SHAPING FOR SAT WITH DEEP MOISTURE DRAPED
OVER THE REGION...POPS BTWN 50-60PCT. HOWEVER...WITH NE FLOW DVLPG
BY MIDDAY...PRECIP LOOKS MORE LIKE SHRAS THAN TSRAS AS NE FLOW
REGIMES TYPICALLY RESULT IN DECREASED SFC BASED CONVG/INSTABILITY
THAT ARE NOT SUPPORTIVE OF DEEP CONVECTION. HOWEVER...WITH H50 ARND
-13C...CANNOT COMPLETELY RULE OUT ISOLD TSRAS THRU SUNSET SAT. DEEP
MOISTURE FINALLY GETS SHUNTED SOUTH SAT NIGHT/SUN WITH A CHC/SLGT
CHC FOR SHRAS IN BRISK NERLY FLOW.

COMBINATION OF CLOUD COVER/RAIN ON SAT AND NE FLOW SUN WILL KEEP
MAX/MIN TEMPS WITHIN 5F OF CLIMO AVGS.

MON-THU...(MODIFIED PREV DISC)
DRY FORECAST INTO MID NEXT WEEK AS HIGH PRES SETTLES SWD OVER FL.
THE 12Z ECM/GFS SOLUTIONS INDICATION A WEAK BACK DOOR FRONT TAKING A
RUN AT CENTRAL FL THU/THU NIGHT...BUT WITH NEGLIGIBLE MID/UPR LVL
SUPPORT AND MINIMAL QPF. WILL BOOK MARK THIS WITH A SLGT CHC OF
SHRAS...ANYTHING MORE IS UNWARRANTED GIVEN THE SIGNATURE OF THIS WX
FEATURE. TEMPS START OFF A DEG OR SO JUST OFF CLIMO BEFORE WARMING
TO NORMAL TUE-WED.

&&

.AVIATION...
TEMPO MVFR CEILINGS VICINITY OF STORMS BETWEEN 20Z AND 24Z AND
SHOWERS 00Z TO 06Z. CONFIDENCE IN PUTTING TEMPO GROUPS 20Z-24Z NOT
THAT HIGH THUS VCTS WITH MVFR CEILINGS BEST OPTION.

&&

.MARINE...
TONIGHT-FRI...INVERTED TROUGHING RESULTS IN VARIABLE WIND DIRECTIONS
10 KNOTS OR LESS. SEAS 2 TO 3 FEET NEARSHORE AND TO 5 TO 6 FEET WELL
OFFSHORE TONIGHT AND CONTINUE BUILDING TO 7 FEET OR MORE FRI
AFTERNOON AS THE BUILDING SWELL CONTINUES TO PROPAGATE INTO THE
COASTAL WATERS. SEAS COMPOSED PRIMARILY OF A LONG PERIOD NORTHEAST
SWELL BEING GENERATED BY STRONGER NORTHEAST WINDS BETWEEN HIGH
PRESSURE OVER THE NORTHEAST U.S. AND A LONG NE-SW ORIENTED TROUGH
WELL OFF THE U.S. EAST COAST.

SAT-MON...DANGEROUS BOATING CONDITIONS INTO EARLY NEXT WEEK AS HI
PRES OVER THE ERN CONUS EXPANDS INTO THE CANADIAN MARITIMES AND
FORCES A STORM SYSTEM OFF THE NEW ENGLAND COAST TO RETROGRADE S/SE
TOWARD THE VCNTY OF BERMUDA SAT INTO SUN. LITTLE STORM MOTION THRU
MON AS THE STORM SYSTEM BECOMES TRAPPED BY THE AFOREMENTIONED RIDGE.
A STRONG NE FETCH WILL DVLP BTWN THESE TWO SYSTEMS THAT WILL
EVENTUALLY SPAN MOST OF THE ERN SEABOARD. FRESH NE BREEZE DVLPG SAT
CONTG INTO MON. SEAS BUILDING TO 5-7FT NEARSHORE AND 7-10FT OFFSHORE
ON SAT...6-8FT NEARSHORE AND 8-10FT OFFSHORE ON SUN/MON...UP TO 12FT
IN THE GULF STREAM.

BY TUE...A CONTINENTAL RIDGE WILL DROP OUT OF CANADA AND REINFORCE
THE RIDGE OVER THE ERN CONUS...EFFECTIVELY SHUNTING THE W ATLC STORM
SYSTEM INTO THE N ATLC. PGRAD WILL SLACKEN AS A RESULT...ALLOWING
WINDS TO DIMINISH TO A LIGHT TO GENTLE NE BREEZE. LARGE SWELLS WILL
BE SLOW TO SUBSIDE...HOWEVER...WITH COMBINED SEAS BTWN 6-9FT
EXPECTED TO PERSIST OVER THE LCL ATLC AT LEAST THRU SUNSET TUE.

BOATERS AND BEACH GOERS SHOULD NOTE THAT THIS IS A VERY HIGH
CONFIDENCE MARINE EVENT GIVEN THE MODEL AGREEMENT AND PERSISTENCE.
SCA WILL LIKELY BE NEEDED THIS AS EARLY AS LATE FRI FOR THE VOLUSIA
COUNTY WATERS...AREAWIDE OVER THE WEEKEND. A HIGH SURF ADVISORY MAY
NEED TO BE CONSIDERED AS WELL FOR LATE SAT THROUGH MON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  64  80  65  76 /  50  50  40  60
MCO  65  83  65  81 /  50  50  30  50
MLB  66  80  66  79 /  30  60  40  60
VRB  65  82  66  80 /  40  70  40  60
LEE  64  81  64  78 /  40  40  30  50
SFB  64  82  64  79 /  50  50  30  60
ORL  64  82  65  80 /  50  50  30  50
FPR  65  82  66  80 /  40  70  40  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...WIMMER
LONG TERM/IMPACT WX...BRAGAW
Hazardous weather outlook, Apr 14, 1:25 PM EDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
125 PM EDT THU APR 14 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-150530-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
125 PM EDT THU APR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
AFTERNOON AND EVENING COLLISIONS BETWEEN LAKE AND SEA BREEZE
BOUNDARIES WILL COMBINE WITH DEEP MOISTURE AND COLD AIR ALOFT TO
ALLOW FOR THE DEVELOPMENT OF ISOLATED TO SCATTERED LIGHTNING
STORMS. THE THREAT WILL BE HIGHEST OVER THE INTERIOR LATE THIS
AFTERNOON AND EVENING AS THE EAST AND WEST COAST SEA BREEZES
COLLIDE.

A FEW STORMS COULD BECOME STRONG WITH THE MAIN THREATS INCLUDING
CLOUD TO GROUND LIGHTNING...TORRENTIAL DOWNPOURS...GUSTY WINDS UP
TO AROUND 45 MPH AND SMALL HAIL. MOVEMENT WILL GENERALLY BE TOWARD
THE EAST AT 10 TO 15 MPH BUT COULD BE VARIABLE AT TIMES.

.RIP CURRENT IMPACT...
OCEAN CONDITIONS WILL PRODUCE A MODERATE RIP CURRENT THREAT ALONG
THE ATLANTIC COAST BEACHES TODAY. RIP CURRENTS WILL BE AT THEIR
STRONGEST AFTER 5 PM THIS AFTERNOON DUE TO TIDAL EFFECTS. CHECK
WITH BEACH PATROL FOR LOCAL CONDITIONS BEFORE ENTERING THE WATER.
REMEMBER TO SWIM NEAR A LIFEGUARD AND NEVER SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED LIGHTNING STORMS THIS AFTERNOON AND EVENING COULD PRODUCE
WIND GUSTS IN EXCESS OF 35 KNOTS ON INLAND LAKES. ISOLATED
LIGHTNING STORMS OVER THE COASTAL WATERS MAY ALSO PRODUCE STRONG
WIND GUSTS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED THUNDERSTORM CHANCES CONTINUE INTO SATURDAY AS THE
WEATHER PATTERN REMAINS UNSETTLED WITH DISTURBANCES ALOFT MOVING
ACROSS THE AREA. STRONG HIGH PRESSURE OVER THE EASTERN SEABOARD
WILL GENERATE A LONG FETCH FRESH TO STRONG EAST TO NORTHEAST
WINDS THIS WEEKEND...WHICH WILL PRODUCE POOR TO HAZARDOUS BOATING
CONDITIONS. LIFE THREATENING RIP CURRENTS WILL REMAIN MODERATE TO
HIGH THROUGH THE WEEKEND WITH ROUGH SURF AT AREA BEACHES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BRAGAW

In the hours before

Special weather statement, Apr 14, 4:37 PM EDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
437 PM EDT THU APR 14 2016

FLZ041-141-142115-
INLAND VOLUSIA COUNTY FL-COASTAL VOLUSIA COUNTY FL-
437 PM EDT THU APR 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VOLUSIA COUNTY UNTIL 515
PM EDT...

AT 436 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DELEON SPRINGS...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DAYTONA BEACH...PORT ORANGE...ORMOND BEACH...DELAND AND NEW SMYRNA
BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2896 8085 2899 8136 2918 8154 2926 8140
      2927 8115 2941 8116 2943 8110
TIME...MOT...LOC 2036Z 260DEG 25KT 2914 8132

BRAGAW
Special weather statement, Apr 14, 5:43 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
543 PM EDT THU APR 14 2016

FLZ045-144-142245-
SOUTHERN LAKE COUNTY FL-ORANGE FL-
543 PM EDT THU APR 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
SOUTHWESTERN LAKE COUNTIES UNTIL 645 PM EDT...

AT 542 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHWEST OF LAKE LOUISA...OR 16 MILES SOUTH OF GROVELAND...
MOVING EAST AT 20 TO 25 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BAY LAKE...DOCTOR PHILLIPS...BAY HILL...LAKE BUENA VISTA AND MAGIC
KINGDOM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

&&

LAT...LON 2842 8194 2844 8149 2835 8150 2835 8179
      2836 8179 2836 8186 2835 8186 2835 8195
TIME...MOT...LOC 2142Z 278DEG 17KT 2832 8188

LASCODY
Special weather statement, Apr 14, 5:48 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
548 PM EDT THU APR 14 2016

FLZ053-142245-
OSCEOLA FL-
548 PM EDT THU APR 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSCEOLA COUNTY UNTIL
645 PM EDT...

AT 547 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHWEST OF LAKE LOUISA...OR 16 MILES SOUTH OF GROVELAND...
MOVING EAST AT 20 TO 25 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KISSIMMEE...BAY LAKE...CELEBRATION...INTERCESSION CITY AND POINCIANA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2835 8140 2814 8142 2816 8152 2820 8152
      2826 8156 2826 8166 2835 8166
TIME...MOT...LOC 2147Z 276DEG 18KT 2833 8185

LASCODY
Special weather statement, Apr 14, 7:46 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
746 PM EDT THU APR 14 2016

FLZ054-150030-
INDIAN RIVER FL-
746 PM EDT THU APR 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN INDIAN RIVER COUNTY UNTIL
830 PM EDT...

AT 745 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OVER FELLSMERE...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SEBASTIAN...VERO BEACH...FELLSMERE...INDIAN RIVER SHORES AND SEBASTIAN
HIGHLANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2754 8027 2762 8054 2776 8063 2782 8059
      2782 8039 2771 8034
TIME...MOT...LOC 2345Z 288DEG 18KT 2777 8055

15
Special weather statement, Apr 14, 7:56 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
756 PM EDT THU APR 14 2016

FLZ047-053-054-150045-
SOUTHERN BREVARD COUNTY FL-OSCEOLA FL-INDIAN RIVER FL-
756 PM EDT THU APR 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN INDIAN
RIVER...SOUTHEASTERN OSCEOLA AND FAR SOUTHERN BREVARD COUNTIES UNTIL
845 PM EDT...

AT 755 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF BLUE CYPRESS LAKE...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FELLSMERE AND BLUE CYPRESS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

&&

LAT...LON 2760 8054 2769 8091 2779 8101 2783 8098
      2789 8095 2791 8086 2782 8057
TIME...MOT...LOC 2355Z 290DEG 17KT 2781 8085

15
Local storm report, Apr 14, 8:57 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
857 PM EDT THU APR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             2 N FELLSMERE           27.79N 80.60W
04/14/2016  E1.00 INCH       INDIAN RIVER       FL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED IN FELLSMERE. REPORT RELAYED
            BY EMERGENCY MANAGER.

&&

15

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 8:27 PM EDTSevere Thunderstorm WarningMLBOkeechobee, Osceola46 min
Apr 14, 8:33 PM EDTSevere Thunderstorm WarningMLBIndian River44 min
Apr 14, 10:35 PM EDTSpecial Marine WarningMLB55 min
Apr 14, 10:37 PM EDTSpecial Weather StatementMLBSaint Lucie23 min
Apr 15, 3:59 AM EDTSmall Craft AdvisoryMLB4 days
Apr 15, 2:37 PM EDTSpecial Weather StatementMLBMartin, Okeechobee, Saint Lucie53 min
Apr 15, 2:49 PM EDTSpecial Weather StatementMLBIndian River56 min
Apr 15, 2:54 PM EDTSpecial Marine WarningMLB51 min
Apr 15, 3:23 PM EDTSpecial Weather StatementMLBSaint Lucie67 min
Apr 15, 3:41 PM EDTSevere Thunderstorm WarningMLBSaint Lucie49 min
Apr 15, 3:51 PM EDTSpecial Marine WarningMLB54 min
Apr 15, 4:09 PM EDTSpecial Weather StatementMLBOsceola51 min
Apr 15, 4:21 PM EDTCoastal Flood WatchMLBVolusia6 hr
Apr 15, 4:24 PM EDTSpecial Marine WarningMLB66 min
Apr 15, 4:25 PM EDTSpecial Weather StatementMLBMartin50 min
Apr 15, 4:31 PM EDTSpecial Weather StatementMLBOkeechobee59 min
Apr 15, 4:37 PM EDTSpecial Weather StatementMLBSaint Lucie53 min
Apr 15, 4:39 PM EDTSevere Thunderstorm WarningMLBMartin36 min
Apr 15, 4:42 PM EDTSevere Thunderstorm WarningMLBSaint Lucie63 min
Apr 15, 4:46 PM EDTAreal Flood AdvisoryMLBSaint Lucie119 min
Apr 15, 4:55 PM EDTSevere Thunderstorm WarningMLBMartin35 min
Apr 15, 5:00 PM EDTSpecial Marine WarningMLB60 min
Apr 15, 5:02 PM EDTSevere Thunderstorm WarningMLBIndian River, Saint Lucie40 min
Apr 15, 5:08 PM EDTSevere Thunderstorm WarningMLBMartin, Saint Lucie35 min
Apr 15, 5:20 PM EDTSpecial Weather StatementMLBIndian River55 min
Apr 15, 5:56 PM EDTSpecial Weather StatementMLBLake64 min
Apr 15, 6:05 PM EDTAreal Flood AdvisoryMLBOsceola115 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.